MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Catalog Number BMK6F115M
Medical Device Problem Codes Leak/Splash (1354); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
While preparing a benchmark 6f 071 delivery catheter (benchmark) for thrombectomy procedure, the physician flushed the benchmark and noticed a leak at the base of the proximal end.Therefore, the benchmark was set aside and the procedure was completed using another benchmark.
 
Additional Manufacturer Narrative
Results: the benchmark was fractured under the strain relief, approximately 2.0 cm from the hub.The benchmark was kinked in multiple locations throughout its length.Conclusions: evaluation of the returned device revealed it was fractured near the hub.This damage may have occurred due to forceful handling of the benchmark at extreme angles during removal from the packaging or preparation for use.The fracture allowed fluid to leak out of the catheter shaft during flushing.Further evaluation revealed the benchmark was kinked in multiple locations throughout its length.This damage was likely incidental and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7164167
Report Number3005168196-2018-00026
Device Sequence Number1340558
Product Code DQY
UDI-Device Identifier00814548014104
UDI-Public00814548014104
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/18/2020
Device Catalogue NumberBMK6F115M
Device Lot NumberF77237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2018
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1